Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 6, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 1, 2015, 4:04 AM EDT for Monroe County, Florida. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2015, 4:04 AM EDT (08:04 UTC)
- Expired
- Oct 2, 2015, 8:57 AM EDT
- In force
- 29 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
257 WHUS42 KKEY 010804 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 404 AM EDT THU OCT 1 2015 FLZ076>078-012200- /O.CAN.KKEY.CF.Y.0001.000000T0000Z-151001T1000Z/ /O.NEW.KKEY.CF.S.0006.151001T0804Z-151001T2200Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 404 AM EDT THU OCT 1 2015 ...PERIODIC MINOR FLOODING LIKELY IN LOW-LYING AREAS TODAY... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS FOR TODAY. * TIMING...WATER LEVELS WILL RISE TO ABOUT A FOOT ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE PREDICTED TIMES OF HIGH TIDE RANGE FROM NOON TO 400 PM IN THE LOWER AND MIDDLE KEYS...AND BETWEEN 1100 AM TO 300 PM IN THE UPPER KEYS. WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR LOCATIONS OF EASTERN FLORIDA BAY... INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. * IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW- LYING DOCKS AND SEAWALLS WILL BE OVER-TOPPED. * THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE CHANGING LITTLE. SUBSEQUENTLY...COASTAL FLOODING WILL LIKELY PERSIST FOR THE AT LEAST THE NEXT DAY OR SO. && $$ APA
3 follow-up statements
466 WHUS42 KKEY 011954 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 354 PM EDT THU OCT 1 2015 FLZ076>078-021000- /O.EXT.KKEY.CF.S.0006.000000T0000Z-151002T1000Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 354 PM EDT THU OCT 1 2015 ...MINOR COASTAL FLOODING CONTINUES OVERNIGHT IN LOW-LYING AREAS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS OVERNIGHT. * TIMING...WATER LEVELS WILL RISE TO ABOUT A FOOT ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE PREDICTED TIMES OF HIGH TIDE RANGE FROM 100 AM TO 300 AM IN THE LOWER AND MIDDLE KEYS...AND BETWEEN 400 AM AND 600 AM IN THE UPPER KEYS. WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR LOCATIONS OF EASTERN FLORIDA BAY... INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. * IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW- LYING DOCKS AND SEAWALLS WILL BE OVER-TOPPED. * THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE CHANGING LITTLE. SUBSEQUENTLY...COASTAL FLOODING WILL LIKELY PERSIST FOR THE AT LEAST THE NEXT DAY OR SO. && $$ CLR
381 WHUS42 KKEY 020949 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 549 AM EDT FRI OCT 2 2015 FLZ076>078-022200- /O.EXT.KKEY.CF.S.0006.000000T0000Z-151002T2200Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 549 AM EDT FRI OCT 2 2015 ...MINOR COASTAL FLOODING OF LOW-LYING AREAS TODAY... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS TODAY. * TIMING...WATER LEVELS WILL RISE TO ABOUT ONE FOOT ABOVE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. TIMES OF HIGH TIDE GENERALLY RANGE FROM 100 PM TO 300 PM THIS AFTERNOON. WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR LOCATIONS OF EASTERN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. * IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. * THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE CHANGING LITTLE. SUBSEQUENTLY...MINOR COASTAL FLOODING WILL LIKELY PERSIST THIS WEEKEND. && $$ BS
257 WHUS42 KKEY 021257 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 857 AM EDT FRI OCT 2 2015 FLZ076>078-030900- /O.CAN.KKEY.CF.S.0006.000000T0000Z-151002T2200Z/ /O.NEW.KKEY.CF.Y.0002.151002T1257Z-151003T0900Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 857 AM EDT FRI OCT 2 2015 ...COASTAL FLOOD ADVISORY IN EFFECT... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH SPRING TIDES WILL LEAD TO COASTAL FLOODING OF LOW- LYING AREAS IN THE FLORIDA KEYS TODAY AND TONIGHT. * TIMING...WATER LEVELS OF ONE TO TWO FEET ABOVE NORMAL WILL PERSIST IN THE FLORIDA KEYS TODAY AND TONIGHT...ESPECIALLY ALONG PORTIONS OF FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. THE HIGHER HIGH TIDES WILL OCCUR BETWEEN 1200 AM AND 600 AM EDT... DEPENDING ON LOCATION. WATER LEVELS WILL NOT RECEDE MUCH BETWEEN HIGH TIDE ALONG PORTIONS OF FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. * IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. * THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE CHANGING LITTLE. SUBSEQUENTLY...MINOR COASTAL FLOODING LIKELY WILL PERSIST THROUGH AT LEAST THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$ KASPER
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 30, 10:06 PM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, Sep 30, 10:06 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1006 PM EDT WED SEP 30 2015 .DISCUSSION... ISOLATED SHOWERS HAVE CLIPPED A FEW ISLAND LOCATIONS IN THE LOWER AND UPPER KEYS THUS FAR INTO THE EVENING. CURRENT ECHOES ARE WEAK AND FAVORING THE ATLANTIC WATERS SOUTH OF THE DRY TORTUGAS AND THE UPPER KEYS. WINDS ARE MODERATE FROM THE NORTHWEST ACROSS THE LOCAL SERVICE AREA. UNDER PARTLY CLOUDY SKIES...TEMPERATURES ALONG THE ISLAND CHAIN ARE BETWEEN 80 AND 85 DEGREES. THE LATE EVENING LOCAL SOUNDING INDICATES A DEEP MODERATE NORTHWEST BREEZE...UP TO ABOUT 15000 FEET. WINDS ARE LIGHTER ABOVE THAT. THE AIRMASS REMAINS MOIST AND CONDITIONALLY UNSTABLE. WITH LITTLE LOW LEVEL CONVECTIVE RESISTANCE...A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVERNIGHT. HAVE ALREADY SENT A ZONE UPDATE EARLIER THIS EVENING TO REMOVE TRANSITIONAL WORDING AND SET THE INITIAL PROBABILITY OF MEASURABLE PRECIPITATION AT A SLIGHT CHANCE. THE REMAINDER OF SENSIBLE WEATHER ELEMENTS WERE UNTOUCHED. && .MARINE... SENT THE EVENING COASTAL WATERS UPDATE OUT A LITTLE EARLIER THIS EVENING TO REDUCE THE EXPECTED SHOWER/TSTM COVERAGE TO ISOLATED FOR THE REMAINDER OF THE FIRST PERIOD. ANALYSIS SHOWS THE WINDS ARE TRACKING VERY CLOSE TO THE ADVERTISEMENT FROM THE AFTERNOON ISSUANCE...SO LITTLE IF ANY CHANGE WAS NECESSARY THERE. EXPECT MODERATE TO FRESH NORTHWEST BREEZES SETTLING INTO A WESTERLY DIRECTION BY THE WEEKEND. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT BOTH THE KEY WEST AND MARATHON ISLAND TERMINALS. NORTHWEST TO NORTH WINDS WILL REMAIN AT 10 KNOTS OR LESS. SHOWERS ARE NOT OUT OF THE QUESTION BUT WILL HAVE TO AMEND TAF AS NEEDED DUE TO VAGUENESS IN TIMING. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...COASTAL FLOOD ADVISORY FLZ076>078. GM...NONE. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....BWC DATA COLLECTION.......VICKERY VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Sep 30, 6:00 AM EDT, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT WED SEP 30 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-011000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EDT WED SEP 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...COASTAL FLOOD ADVISORY IN EFFECT FOR ALL THE FLORIDA KEYS LOW LYING AREAS TODAY... IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COASTAL FLOODING IS LIKELY IN LOW LYING AREAS THROUGHOUT THE KEYS ISLAND CHAIN THURSDAY AND FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE THE FLORIDA KEYS AND ADJACENT COASTAL WATERS THURSDAY THROUGH FRIDAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING AND STRONG GUSTY WINDS. THEREAFTER...NO HAZARDOUS WEATHER IS ANTICIPATED ALONG THE ISLAND CHAIN AND THE ADJACENT WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.